MAUDE Adverse Event Report: BARD ACCESS SYSTEMS DOT PG PRO 18G 10CM FULL; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

BARD ACCESS SYSTEMS DOT PG PRO 18G 10CM FULL; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Difficult to Insert (1316); Defective Component (2292)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of redy1611 showed one other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that during placement the powerglide catheter was difficult to advance, and the rn had to had to "pop it in".It was stated the insertion was unsuccessful and the rn had to re-stick the patient.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history, applicable previous investigation(s), labeling, applicable manufacturing records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of difficult catheter insertion was confirmed and appears to be manufacturing related.One 18 ga x 10 cm powerglide pro device was returned with product labeling indicateing lot: redy1611.The needle cover was present over the device.Microscopic observation of the distal end of the needle revealed no apparent issues with the needle bevel.Observation of the catheter revealed an irregular catheter tip.A gap was present between the catheter tip and needle shaft causing a rough transition.Photos of the sample will be forwarded to the manufacturing facility for further evaluation.Reynosa evaluation: complaint due to ¿powerglide catheter was really a struggle to advance¿ was confirmed.According with the photo evaluation performed at reynosa facility and gross visual and microscopical visual performed by vad field assurance the following was concluded: the catheter tip was found to be malformed.A rough transition between the needle shaft and the catheter results in the difficulty while attempting to insert through the patient¿s skin.This condition was caused during the catheter tipping process and it makes the device unusable for our customer.Therefore, the cause of this condition is manufacturing related.A lot history review (lhr) of redy1611 showed one other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
DOT PG PRO 18G 10CM FULL
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9849121
Report Number3006260740-2020-00882
Device Sequence Number3432573
Product Code FOZ
UDI-Device Identifier00801741110566
UDI-Public(01)00801741110566
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K153280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model NumberN/A
Device Catalogue NumberF118101
Device Lot NumberREDY1611
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2020
Event Location Hospital
Initial Date Received by Manufacturer 02/25/2020
Supplement Date Received by Manufacturer04/27/2020
Initial Report FDA Received Date03/18/2020
Supplement Report FDA Received Date05/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1